Síguenos en Twitter     Síguenos en Facebook     Síguenos en Google+     Síguenos en YouTube     Siguenos en Linkedin     Correo Grupsagessa     Gmail     Yahoo Mail     Dropbox     Instagram     Pinterest     Slack     Google Drive     Reddit     StumbleUpon     Print

SOBRE EL AUTOR **

Mi foto
FACP. Colegio de médicos de Tarragona Nº 4305520 / fgcapriles@gmail.com

WORLD EMERGENCY MEDICINE SOCIETIES

SALAD Demonstration w the SSCOR DuCanto Catheter

Buscar en contenido

Contenido:

sábado, 21 de mayo de 2016

Isoniazid OD

Isoniazid overdose cover First10EM
First10EM - May 16, 2016
"In an overdose, isoniazid toxicity is rapid and fairly predictable. Of course, doses are never precise in toxicology, but estimates of the severity of ingestion can be made:
  • >1.5grams (20mg/kg) – patient may become symptomatic
  • >3 grams (40mg/kg) – anticipate seizures, coma, and metabolic acidosis
  • >10 grams (130mg/kg) – lethal without treatment
Aside from seizures, common symptoms of isoniazid toxicity are dizziness, blurred vision, nausea, vomiting, tachycardia, ataxia, hyperreflexia, and altered mental status. Of course, isoniazid is one of the classic ‘mud piles’ causes of an anion gap metabolic acidosis. I never have labs back in the first 10 minutes, so it does not impact my resuscitation, but if you have a seizing or altered child without a clear etiology, and the labs reveal an anion gap acidosis, the diagnosis should be considered.
The nerdy biochem stuff: Pyridoxine is necessary cofactor in the production of GABA, the major inhibitory neurotransmitter in the CNS. (GABA’s effects are evident if you remember that benzodiazepines, barbituates, propofol, and inhaled anesthetics all act as GABA agonists). Isoniazid combines with pyridoxine, making pyridoxine inactive, lowering brain levels of GABA and increasing susceptibility to seizures."